Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 45, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Mar 30, 2012, 11:03 AM CDT for Jackson County, Texas. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 11:03 AM CDT (16:03 UTC)
- Expired
- Mar 31, 2012, 4:59 AM CDT
- In force
- 18 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
County Jackson County, TX
The radar
The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lavaca River near Edna (EDNT2). The gauge peaked at 21.10 ft at Mar 30, 2012, 12:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
531 WGUS44 KHGX 301603 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 1103 AM CDT FRI MAR 30 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... DAVIDSON CREEK NEAR LYONS AFFECTING BURLESON AND WASHINGTON COUNTIES LAVACA RIVER NEAR EDNA AFFECTING JACKSON COUNTY FOR THE DAVIDSON CREEK, AT LYONS, MINOR FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE. FOR THE LAVACA RIVER, AT EDNA, MINOR FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC051-477-310403- /O.NEW.KHGX.FL.W.0044.120330T1603Z-120331T0636Z/ /LYNT2.1.ER.120330T1145Z.120330T1500Z.120330T1836Z.NO/ 1103 AM CDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE DAVIDSON CREEK NEAR LYONS. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1000 AM FRIDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO 16.5 TO 17 FEET MORNING, THEN BEGIN A RAPID FALL. * AT 17.0 FEET...MODERATE LOWLAND FLOODING BEGINS. $$ TXC239-310403- /O.NEW.KHGX.FL.W.0045.120330T1603Z-120331T0959Z/ /EDNT2.1.ER.120330T1515Z.120330T1800Z.120330T2159Z.UU/ 1103 AM CDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE LAVACA RIVER NEAR EDNA. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1015 AM FRIDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING JUST ABOVE FLOOD STAGE DURING THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE OVERNIGHT TONIGHT. * AT 21.0 FEET...MINOR LOWLAND FLOODING BEGINS WITH FLOW BACKING THROUGH PREIPHERAL CHANNELS ADJACENT TO THE RIVER AND REACHES INTO SLOUGHS AND LOW AREAS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 30, 10:46 AM CDT, 17 minutes earlier.
Area forecast discussion, Mar 30, 10:46 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1046 AM CDT FRI MAR 30 2012 .UPDATE... SOUTHEAST TEXAS REMAINS ON SUBSIDENT SIDE OF LARGE MCV LOCATED OFFSHORE SOUTH OF GALVESTON. WITH DRIER AIR IN PLACE ACROSS THE REGION CONVECTIVE COVERAGE SHOULD BE MUCH LESS THAN YESTERDAY ALTHOUGH A FEW ISOLATED THUNDERSTORMS COULD BE POSSIBLE ACROSS OUR NORTHEASTERN COUNTIES LATER TODAY WHERE THE CAP IS SLIGHTLY WEAKER. CURRENT FORECAST IS IN GOOD SHAPE WITH ONLY MINOR CHANGES TO THE WIND GRIDS FOR THE UPDATE. 38 && .MARINE... SOUTH TO SOUTHEAST WINDS 10-15 KTS WILL BE THE NORM THE NEXT FEW DAYS. THOUGH A DIP TO AROUND 10 KN TS POSSIBLE WITH THE S/W UPPER RIDGING ROLLING ACROSS SETX AND INTO THE NORTHWEST GULF THEN DEEPENING TROUGHINESS OVER THE ROCKIES WILL PRIME THE SOUTHERLY FLOW AND THEN STRENGTHEN IT AS THE UPPER LOW MOVES INTO EXT N TX MONDAY NIGHT. 45 && .AVIATION... MVFR CIGS/VISBY SLOWLY IMPROVING AND EXPECT THEM TO LIFT QUICKLY AS TEMPERATURES CLIMB INTO THE 79-82 DEGREE RANGE. CAP SHOULD BE ENOUGH TO LIMIT DEVELOPMENT TODAY. HAVE REMOVED VCSH FROM LBX BUT HAVE ADDED VCSH FOR UTS FROM 19-23Z WHERE CAP SHOULD BE THE WEAKEST AND MAY HAVE SOME LIFT AS S/W TRAVERSES THE AREA. MVFR CIGS LOOKING MORE LIKELY WITH THE NEW 12Z NAM. WILL EVALUATE THE WRF/GFS FOR THE 18Z PACKAGE. 45 .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 84 67 87 66 85 / 20 10 20 20 20 HOUSTON (IAH) 84 67 85 66 85 / 20 20 20 20 20 GALVESTON (GLS) 79 71 79 69 80 / 20 20 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38 AVIATION/MARINE...45
Hazardous weather outlook, Mar 30, 5:36 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 536 AM CDT FRI MAR 30 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-311045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 536 AM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DAYTIME HEATING COUPLED WITH A WEAK UPPER LEVEL DISTURBANCE COULD TRIGGER A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALTHOUGH THE PROBABILITY OF OCCURRENCE WILL BE LOW...ANY STORMS THAT DEVELOP COULD BE STRONG TO POSSIBLY SEVERE. IF STRONG STORMS DO DEVELOP THIS AFTERNOON...THE PRIMARY SEVERE WEATHER HAZARD WILL STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL CROSS SOUTHEAST TEXAS ON TUESDAY. THE FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION. THERE AGAIN APPEARS TO BE ENOUGH INSTABILITY PRESENT TO PRODUCE A FEW STRONG TO SEVERE STORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR SOME POTENTIALLY STRONG STORMS THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:03 AM CDT | River Flood Warning | HGX | Burleson, Washington | 15 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.